Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 38, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Aug 21, 2016, 3:51 AM CDT for La Salle County, McMullen County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2016, 3:51 AM CDT (08:51 UTC)
- Expired
- Aug 21, 2016, 6:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties La Salle County, TX, McMullen County, TX
The radar
The Corpus Christi radar (KCRP), 148 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.9 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1565 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.8
The text
As transmitted.
741
WGUS54 KCRP 210851
FFWCRP
TXC283-311-211145-
/O.NEW.KCRP.FF.W.0038.160821T0851Z-160821T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
351 AM CDT SUN AUG 21 2016
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN LA SALLE COUNTY IN SOUTH CENTRAL TEXAS...
MCMULLEN COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 645 AM CDT
* AT 348 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. ONE TO TWO INCHES OF RAIN HAS
FALLEN OVER THE LAST HOUR WITH ADDITIONAL RAINFALL AMOUNTS BETWEEN
1 AND 3 INCHES. THIS RAINFALL IS IN ADDITION TO THE HEAVY RAIN
THAT FELL LAST NIGHT. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
TILDEN...FOWLERTON...ARTESIA WELLS...CROWTHER...CALLIHAM...CROSS...
LOS ANGELES AND ZELLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 2864 9880 2864 9834 2826 9834 2820 9937
2865 9889 2865 9880
$$
TB1 follow-up statement
502
WGUS74 KCRP 211011
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
511 AM CDT SUN AUG 21 2016
TXC283-311-211145-
/O.CON.KCRP.FF.W.0038.000000T0000Z-160821T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA SALLE TX-MCMULLEN TX-
511 AM CDT SUN AUG 21 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM CDT FOR
NORTHERN LA SALLE AND MCMULLEN COUNTIES...
AT 508 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. THE HEAVIEST RAINFALL WAS
OCCURRING NEAR LOS ANGELES. AN ADDITIONAL 1 TO 3 INCHES WILL BE
POSSIBLE THROUGH 630 AM. FLASH FLOODING HAS BEEN REPORTED IN CROSS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
TILDEN...FOWLERTON...ARTESIA WELLS...CROWTHER...CALLIHAM...CROSS...
LOS ANGELES AND ZELLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 2864 9880 2864 9834 2826 9834 2820 9937
2865 9889 2865 9880
$$
GWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 12:43 AM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Aug 21, 12:43 AM CDT, 3 hours 8 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1243 AM CDT SUN AUG 21 2016
.DISCUSSION...
Updated for 06z aviation.
&&
.AVIATION...
Showers and isolated thunderstorms continue across much of South
Texas. The LRD/ALI/VCT taf sites will be most likely impacted over
the next several hours and have VC remarks with tempo TSRA at
those sites. Convection may take a little while longer to reach
CRP. Reduced vsbys and cigs may occur with any storm that directly
impacts the taf site. Renewed convection will be possible during
the day on Sunday as deep moisture remains in place. Winds through
through the period will generally be out of the southeast and east
with variable winds in and around thunderstorms.
&&
.PREVIOUS DISCUSSION... /Issued 923 PM CDT SAT AUG 20 2016/
DISCUSSION...Satellite imagery showed a more progressive
mesoscale convective vortex that has moved to east of College
Station while a southwest extension of the vorticity maximum
has been the focus for convective development this evening.
Activity is also focused along outflow boundary from earlier
convection today. CIRA layered precipitable water image shows
precipitable water values from 2.3 to 2.5 inches from Laredo
extending northeast to just north of Victoria. MSAS depicts
strongest low level convergence in this region. Also watching
convection west of Laredo associated with another short wave
trough over Coahuila. The threat for locally heavy rainfall and
potential flash flooding has shifted farther south and will
include all but the coastal counties in an updated Flash Flood
Watch. 00Z models continue to show difluent flow aloft over
this region through Sunday. Will update amount of rainfall
expected to 3 to 5 with possibility of isolated 8 inches
especially over the Brush Country.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 91 79 94 78 95 / 50 20 10 10 10
Victoria 89 77 94 76 93 / 60 30 30 10 10
Laredo 93 77 99 78 100 / 50 40 10 10 0
Alice 92 77 97 76 98 / 50 20 10 10 0
Rockport 89 81 92 81 92 / 50 30 20 10 10
Cotulla 86 75 95 77 97 / 70 50 10 10 0
Kingsville 93 79 96 77 97 / 50 20 10 10 10
Navy Corpus 90 80 92 81 92 / 50 20 20 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through this evening For the following zones:
Bee...Duval...Goliad...Jim Wells...La Salle...Live Oak...
McMullen...Victoria...Webb.
GM...None.
&&
TB/78...AVIATIONHazardous weather outlook, Aug 20, 9:34 PM CDT, 6 hours 17 minutes before
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
In the hours before
Local storm report, Aug 20, 10:25 PM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1025 PM CDT SAT AUG 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM FLASH FLOOD 1 N CROSS 28.61N 98.55W
08/20/2016 MCMULLEN TX LAW ENFORCEMENT
WATER COVERING THE ROADWAY TO AN UNKNOWN DEPTH AT THE
INTERSECTION OF HIGHWAY 16 AND FM 791 NEAR CROSS.
&&
TTINSLEYSpecial weather statement, Aug 21, 12:24 AM CDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1224 AM CDT SUN AUG 21 2016
TXZ239-240-210600-
DUVAL-WEBB-
1224 AM CDT SUN AUG 21 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN DUVAL AND
SOUTHEASTERN WEBB COUNTIES...
AT 1224 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BRUNI...OR 11
MILES NORTHWEST OF HEBBRONVILLE...MOVING EAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BRUNI AND REALITOS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 2727 9852 2734 9852 2734 9855 2736 9856
2736 9859 2734 9859 2734 9862 2736 9863
2735 9880 2728 9880 2728 9891 2746 9893
2753 9852 2726 9850
TIME...MOT...LOC 0524Z 263DEG 13KT 2738 9885
TBLocal storm report, Aug 21, 2:52 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
252 AM CDT SUN AUG 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 AM FLASH FLOOD 4 W COTULLA 28.44N 99.30W
08/21/2016 LA SALLE TX LAW ENFORCEMENT
LA SALLE SHERIFF DEPARTMENT REPORTED WATER ON ROAD AT
UNKNOWN DEPTH ON FM 468 WEST OF COTULLA.
&&
CBThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 7:59 PM CDT | Areal Flood Advisory | CRP | McMullen | 2 hr |
| Aug 20, 8:31 PM CDT | Flash Flood Warning | CRP | McMullen | 119 min |
| Aug 20, 8:35 PM CDT | Special Weather Statement | CRP | McMullen | 25 min |
| Aug 20, 9:00 PM CDT | Areal Flood Advisory | CRP | La Salle | 2 hr |
| Aug 20, 9:12 PM CDT | Special Weather Statement | CRP | McMullen | 33 min |
| Aug 20, 10:56 PM CDT | River Flood Warning | CRP | McMullen | 23 hr |
| Aug 20, 11:29 PM CDT | Areal Flood Advisory | CRP | Webb | 3 hr |
| Aug 21, 12:15 AM CDT | Areal Flood Advisory | CRP | Bee, Goliad | 2 hr |
| Aug 21, 12:24 AM CDT | Special Weather Statement | CRP | Jim Hogg | 36 min |
| Aug 21, 12:50 AM CDT | Areal Flood Advisory | CRP | Duval | 115 min |
| Aug 21, 1:43 AM CDT | Areal Flood Advisory | CRP | La Salle | 2 hr |
| Aug 21, 1:56 AM CDT | Flash Flood Warning | CRP | Duval, Jim Wells | 2 hr |
| Aug 21, 2:42 AM CDT | Flash Flood Warning | CRP | La Salle | 3 hr |
| Aug 21, 3:36 AM CDT | River Flood Warning | CRP | Calhoun, Goliad, Refugio, Victoria | 6 days |
| Aug 21, 3:36 AM CDT | River Flood Warning | CRP | Victoria | 5 days |
| Aug 21, 4:53 AM CDT | Flash Flood Warning | CRP | La Salle, Webb | 3 hr |
| Aug 21, 5:43 AM CDT | Flash Flood Warning | CRP | La Salle | 2 hr |
| Aug 21, 6:44 AM CDT | Areal Flood Warning | CRP | La Salle, McMullen | 3 hr |
| Aug 21, 7:42 AM CDT | Flash Flood Warning | CRP | Webb | 2 hr |
| Aug 21, 8:26 AM CDT | River Flood Warning | CRP | Webb | 54 hr |
| Aug 21, 8:50 AM CDT | Areal Flood Advisory | CRP | Duval | 55 min |
| Aug 21, 8:51 AM CDT | River Flood Warning | CRP | Live Oak, McMullen | 3 days |
| Aug 21, 1:18 PM CDT | Special Weather Statement | CRP | Kleberg | 27 min |
| Aug 21, 1:57 PM CDT | Special Weather Statement | CRP | San Patricio | 33 min |
| Aug 21, 2:41 PM CDT | Special Weather Statement | CRP | Bee, San Patricio | 34 min |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.